Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nardil and MAOI diet restrictions

Posted by hungry for info on October 11, 2004, at 16:38:29

In reply to Re: Nardil and MAOI diet restrictions Chairman_MAO, posted by Sad Panda on February 20, 2004, at 7:56:01

I returned from a session with a Psycharist this am. I've been on tri-cyclics & SSRI's since 1980, with on and off relief. In addition to clinial depression, I have primary insomnia as confirmed by a sleep study. Like some of the other posts, I feel I've been popping pills with no real benefit. The Dr. I saw today suggested I consider MAOI's, and said they weren't the dangerous drugs they made out to be. This fellow is an Assoc.Prof. of Psychiatry at Vanderbilt and had good recommendations from his peers, so I tend to feel comfortable with what he says.

Since he suggested I "consider" them, I thought I'd better check them out, and landed here through Google. Boy, the posts don't sound encouraging! I can handle dietary restrictions, but am concerned about dizzyness, fainting, and the other side effects mentioned. How does one function driving, at work, etc. with those kind of side effects. I'm 62 and jobs are tough to come by at my age. I hate to think of jepordizing it by experiencing some of the side effects at work, or not being able to drive.

The SSRI's (& I think I've taken most of them)have made me a zombie also, but still haven't really taken care of the depression. I'm unproductive, getting very clumsy, have no libido (no wise cracks about the age, please!), force myself to do things on weekends; well, really, just not a lot of fun. Outside of the first prescription of tri-cyclics (which seemed to stop working after a year or so), I have had no relief. The insomnia is making everything else worse (or is everything else making the insomnia worse? Good zen question).

Anyway, I'm to the point of trying most anything. But it seems a lot of the side effects discussed are what I'm trying to get away from.
I don't see the Dr. until next month, so have time to ruminate on it. Any inputs would be appreciated.

Thanks.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:hungry for info thread:75408
URL: http://www.dr-bob.org/babble/20041007/msgs/401726.html